MAUDE Adverse Event Report: NEUROPACE, INC. NEUROPACE RNS SYSTEM

NEUROPACE, INC. NEUROPACE RNS SYSTEM
Model Number 1007609
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Weakness (2145)
Date of Event 08/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Two strip leads were explanted from the patient (sn (b)(4)).Neuropace received the distal end of two strip leads from the site.There are no distinguishable marks on the returned leads so we are unable to determine the serial number of each lead.Medical affairs: review of the describe event by the site along with review of findings from internal investigation of the two returned explanted leads and with an understanding of head injuries that can lead to subdural bleeds it is impossible to make a definite conclusion on the contributing factor the implanted cortical strip lead may have had in relation to the subdural bleed.
 
Event or Problem Description
(b)(6) 2016 - patient was implanted with the rns system including the neurostimulator, connected leads include a depth lead (dl) (left temporal heterotopia) and cortical strip lead cl ((b)(4), left parietal-superior).Not connected cl (sn (b)(4), left parietal inferior).(b)(6) 2016 - the patient presented to clinic on (b)(6) 2016 because he developed sudden onset right hand weakness on (b)(6) which progressively got worse over the next three days.Weakness presented as follows: right upper extremity weakness.He was unable to neither hold a toothbrush nor feel his hand.He came in and had numbness in his right 3rd, 4th, and 5th digit.Right upper extremity for his motor exam was all 4 out of 5 (deltoid, tricep, bicep, hand grip).He had reported that he had bumped his head on the tractor ((b)(6)) and had a mild headache thereafter with some scalp tenderness but no issues arose until (b)(6).He was taken to the or for exploratory surgery which revealed a small subdural hematoma found on top of one of the subdural strips.It is not clear if it was the connected or non-connected strip.The cortical strip leads were explanted, the left hippocampal depth electrode remains implanted, connected and programmed for detection and therapy.Total procedure was deemed a left craniotomy for subdural evacuation and wound exploration.The site was unable to determine the initial cause for the hematoma because of the sequence of events.The patient hit his head on (b)(6) 2016, they are unable to determine whether or not the hitting of the head or the electrode was the cause or provided exacerbation of the hematoma.(b)(6) 2016 - the patient was released from the hospital.The patient continues to be programmed for detection and treatment with the remaining implanted rns system.

Brand Name
NEUROPACE RNS SYSTEM
Common Device Name
NEUROPACE RNS SYSTEM
Manufacturer (Section D)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
MDR Report Key5967709
Report Number3004426659-2016-00022
Device Sequence Number661431
Product Code PFN
UDI-Device Identifier00855547005069
UDI-Public010085554700506917180729
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number1007609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2016
Initial Report FDA Received Date09/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age39 YR